Alert archive / Massachusetts / Special Weather Statements in 2013
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 1, 2013, 7:21 PM EDT for Middlesex County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 1, 2013, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
County Middlesex County, MA
The radar
The Boston radar (KBOX), 90 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WWUS81 KBOX 012321
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EDT SAT JUN 1 2013
MAZ005-006-026-NHZ012-012345-
NORTHWEST MIDDLESEX COUNTY MA-CENTRAL MIDDLESEX COUNTY MA-
WESTERN ESSEX MA-EASTERN HILLSBOROUGH NH-
721 PM EDT SAT JUN 1 2013
...STRONG THUNDERSTORMS...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF THUNDERSTORMS ALONG A LINE FROM 6 MILES SOUTHEAST
OF DERRY NEW HAMPSHIRE TO 6 MILES NORTHEAST OF FITCHBURG
MASSACHUSETTS...AND WAS MOVING EAST AT 35 MPH.
THESE STORMS CONTINUE TO WEAKEN BUT MAY PRODUCE SMALL HAIL UP TO THE
SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH ALONG WITH HEAVY DOWNPOURS
UNTIL ABOUT 8 PM. THEREAFTER THE THUNDERSTORMS WILL DISSIPATE.
LOCATIONS IMPACTED INCLUDE...
LOWELL...DRACUT...PELHAM...HAVERHILL...METHUEN...MERRIMAC...
TYNGSBORO...PEPPERELL...DUNSTABLE AND GROTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND POOR
DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4284 7095 4261 7133 4260 7166 4264 7175
4277 7135 4276 7127 4274 7124 4274 7119
4280 7118 4281 7116 4282 7112 4281 7107
4283 7105
TIME...MOT...LOC 2315Z 264DEG 31KT 4279 7128 4264 7172
$$
NOCERAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 6:58 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 1, 6:58 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
658 PM EDT SAT JUN 1 2013
.SYNOPSIS...
HOT AND HUMID CONDITIONS CONTINUE INTO SUN AS THE BERMUDA HIGH
CONTINUES TO CIRCULATE A SUMMER-TIME AIRMASS INTO THE NORTHEAST. A
COLD FRONT WILL SLOWLY APPROACH FROM THE WEST SUN AFTN...
BRINGING SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL TO THE REGION FROM LATE SUN INTO MON. DRIER AND MUCH
COOLER WEATHER FOLLOWS BEHIND THE COLD FRONT BEGINNING MON NIGHT
AND FOR THE REST OF THE UPCOMING WORK WEEK.
&&
.NEAR TERM /UNTIL 5 AM SUNDAY MORNING/...
7 PM UPDATE...
A BROKEN LINE OF TSTMS CONTINUES TO MARCH EASTWARD INTO NORTHERN
MA AND SOUTHERN NH. THIS IS THE LEADING EDGE OF THE HEIGHT FALLS.
FARTHER SOUTHEAST ACROSS RI AND SOUTHEAST MA SUBSIDENCE
INVERSION/CAP ASSOCIATED WITH RIDGE WILL PRECLUDE TSTMS FROM
PROGRESSING SOUTHEAST. IN FACT STORMS WILL WEAKEN AS CELLS MOVE
EAST INTO MORE STABLE AIRMASS. HOWEVER STORMS MAY BRIEFLY BACK
BUILD TOWARD WESTERN-CENTRAL MA WHERE BETTER INSTABILITY IS
LOCATED. HOWEVER THIS WILL BE SHORT LIVED GIVEN SUNSET AND LOSS OF
SOLAR HEATING. UNTIL THEN THESE STORMS WILL PRODUCE HEAVY
DOWNPOURS...GUSTY WINDS /INVERTED V SIGNATURE/ AND POSSIBLY SMALL
HAIL. OTHERWISE FORECAST REMAINS ON TRACK. EARLIER DISCUSSION
BELOW.
------------------------------------------------------------------
TEMPERATURES HAVE MADE IT UP TO THE UPPER 80S TO LOWER 90S THIS
AFTERNOON EXCEPT FOR THE SOUTH COAST AND THE ISLANDS WHERE
SOUTHWESTERLY WINDS HAVE COME OFF THE WATERS AND COOLED THINGS TO
THE 60S AND 70S DEPENDING ON HOW CLOSE TO SHORE A LOCATION IS.
SOUTHWESTERLY WINDS WILL CONTINUE TO GUST TO 25 TO 30 MPH FOR THE
REMAINDER OF THE AFTERNOON UNDER MOSTLY SUNNY SKIES.
SHOWERS AND THUNDERSTORMS HAVE POPPED UP ACROSS MUCH OF NEW YORK
STATE. WHILE THERE IS PLENTY OF SURFACE BASED INSTABILITY ACROSS
SOUTHERN NEW ENGLAND...THERE IS NO SHEAR TO SUSTAIN THESE STORMS.
IN ADDITION...THERE IS NO TRIGGER TO GENERATE THESE STORMS OVER OUR
AREA. THEREFORE...STORMS MOVING TOWARDS SOUTHERN NEW ENGLAND FROM
NEW YORK STATE HAVE DIMINISHED SIGNIFICANTLY BY THE TIME THEY REACH
THE BERKSHIRES. THIS IS NOT TO SAY THAT WE COULDNT GET AN ISOLATED
SHOWER OR TWO ACROSS THE NORTHWESTERN ZONES...BUT IT IS UNLIKELY
THAT IT WOULD BE ANY MORE THAN THAT.
EXPECT ANOTHER WARM NIGHT TONIGHT WITH DEWPOINTS STILL IN THE 60S
ACROSS MUCH OF THE REGION. IN ADDITION...WILL LIKELY SEE SOME MORE
SUBSTANTIAL CLOUD COVER AFTER MIDNIGHT ACROSS MUCH OF THE AREA AS
BLOW OFF CIRRUS FROM STORMS MOVES INTO SOUTHERN NEW ENGLAND.
FINALLY...WINDS ARE LIKELY TO STAY UP A BIT MORE THAN THEY DID LAST
NIGHT REDUCING THE POTENTIAL FOR ANY RADIATIONAL COOLING. A MARINE
FOG BANK SOUTHEAST OF NANTUCKET IS EVIDENT ON VISIBLE SATELLITE
CURRENTLY. THIS IS LIKELY TO EXPAND TO THE NORTH AND WEST TONIGHT.
HOW FAR IT EXPANDS INTO SOUTHERN NEW ENGLAND IS UNCERTAIN...BUT
EXPECT AT LEAST NANTUCKET SHOULD FOG WITH THE POTENTIAL FOR FOG TO
EXTEND ALL THE WAY INTO SOUTHEAST MASSACHUSETTS AND RHODE ISLAND.
&&
.SHORT TERM /5 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...THE UPPER RIDGE STARTS TO BREAK DOWN ALLOWING FIRST A PRE-
FRONTAL TO MOVE INTO SOUTHERN NEW ENGLAND AND EVENTUALLY A COLD
FRONT...BOTH EXTENDING FROM LOW PRESSURE MOVING THROUGH SOUTHEASTERN
CANADA. THE PRE-FRONTAL TROUGH WILL APPROACH THE AREA SUNDAY
AFTERNOON...TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS NEW YORK
STATE AND THEN SOUTHERN NEW ENGLAND. WITH PARTLY TO MOSTLY SUNNY
SKIES OVER THE AREA...WARM OVERNIGHT TEMPS...AND NO CHANGE IN
AIRMASS...EXPECT SUBSTANTIAL SURFACE HEATING AND AS SUCH SUBSTANTIAL
SURFACE BASED INSTABILITY PRIOR TO THE ARRIVAL OF THIS TROUGH. IN
ADDITION...SHEAR VALUES WILL INCREASE THROUGH THE DAY WITH A LOW
LEVEL JET MOVING INTO THE AREA. EXPECT THAT THIS WILL BE ENOUGH TO
RESULT IN STRONG TO POSSIBLY SEVERE THUNDERSTORMS OCCURRING SUNDAY
AFTERNOON AND INTO THE EVENING. PRIMARY THREAT FROM THESE STORMS
WILL BE STRONG TO DAMAGING STRAIGHT LINE WINDS. HOWEVER...WITH
PWATS NEARING TWO INCHES...EXPECT HEAVY RAIN AND LOCALIZED AREAL
URBAN AND POOR DRAINAGE FLOODING.
SUNDAY NIGHT...THE THREAT SHIFTS FROM STRONG TO DAMAGING WINDS TO
MORE OF A HEAVY RAIN THREAT AS WE LOSE MUCH OF THE INSTABILITY FROM
THE DIURNAL HEATING. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE
FOR MUCH OF THE NIGHT AHEAD OF THE SLOW MOVING COLD FRONT. THE
ECMWF/NAM INDICATE THE COLD FRONT WILL BARELY REACH OUR WESTERN
ZONES BY 12Z MONDAY WHILE THE GFS HAS A QUICKER MOVING FRONT.
OVERCAST SKIES AND CONTINUED RAIN WILL RESULT IN ANOTHER FAIRLY WARM
NIGHT. HOWEVER...IT WILL BE A FEW DEGREES COOLER THAN THE PREVIOUS
TWO NIGHTS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
.HIGHLIGHTS...
* WARM/HUMID MON WITH SCT SHOWERS AND TSTMS WITH LOCALLY HEAVY
RAINFALL
* DRY...MUCH LESS HUMID AND SEASONABLY COOL WEATHER MON NGT THRU THU
MONDAY... COLD FRONT IS SLOW TO MOVE THROUGH THE REGION WITH MID/UPR
LEVEL FLOW REMAINING FROM THE SOUTHWEST...PARALLEL TO THE SURFACE
BOUNDARY. THUS SHOWERS AND SCATTERED TSTMS REMAIN IN THE FORECAST
AND WILL BE MOST NUMEROUS ACROSS RI AND SOUTHEAST MA GIVEN PROXIMITY
TO SURFACE BOUNDARY. TROPICAL-LIKE AIRMASS WITH PWATS NEAR 2
INCHES...WHICH IS ABOUT +2 STD FOR THIS TIME OF YEAR. THIS COMBINED
WITH SOME WEAK SYNOPTIC SCALE LIFT AND FRONTAL SCALE FORCING SHOULD
YIELD SOME HEAVY DOWNPOURS.
MODELS VARY ON DEGREE OF INSTABILITY BUT ALL AGREE ON MODEST DEEP
LAYER SHEAR. THUS IF SUFFICIENT INSTABILITY MATERIALIZES CONVECTION
MAY BECOME ORGANIZED. MAIN THREAT HERE WOULD BE FLASH FLOODING WITH
THE FOCUS ACROSS RI AND SOUTHEAST MA...ESPECIALLY THE FLASHY URBAN
CENTERS OF FALL RIVER AND NEW BEDFORD MA.
MON NIGHT... MODELS VARY ON TIMING OF FROPA BUT PREFER THE GO WITH A
SLOWER SOLUTION GIVEN THE WAVY NATURE OF THE FRONT AND MID LEVEL
FLOW REMAINING SOUTHWEST DURING MON. THUS POST FRONTAL AIRMASS AND
RELIEF WILL OVERSPREAD WESTERN MA/CT LATE MON BUT MOST OF THE REGION
MON NIGHT.SHOWERS AND SCT TSTMS MAY LINGER IN THE EARLY EVENING
ACROSS CAPE COD AND NANTUCKET. OTHERWISE DRYING TREND DEVELOPS.
TUE THROUGH THU...
A MODEST MID LEVEL VORTEX WITH A CORE OF -5C AIR AT H85 MOVES ACROSS
QUEBEC TUE. THIS WILL BE THE CORE OF THE POST FRONTAL AIRMASS WHICH
ADVECTS ACROSS SOUTHERN NEW ENGLAND TUE AND WED. IN FACT BY WED
MORNING MANY LOCATIONS WILL SEE MIN TEMPS IN THE 40S! BY THU HIGH
PRES IS ANCHORED OVER THE MARITIMES BUT NOSING SOUTHWEST INTO NEW
ENGLAND. THUS DRY/SEASONABLE AND COMFORTABLE HUMIDITY WILL PREVAIL
INTO THU. LOOKING AT 3 FINE WEATHER DAYS HERE...TUE/WED/THU.
FRI/SAT...
LONG WAVE TROUGH REINSERTS ITSELF OVER THE HIGH
PLAINS/CENTRAL US. THIS DEVELOPING TROUGH WILL LIKELY CAPTURE THE
FRONTAL BOUNDARY OVER THE SOUTHEAST STATES AND ADVECT THIS FRONT
NORTHWARD WITH TIME. THUS THE WEATHER MAY BECOME UNSETTLED IN THE
FORM OF DIURNAL SHOWERS/TSTMS FRI-SAT ALONG WITH INCREASING WARMTH
AND HUMIDITY.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
7 PM UPDATE...
BROKEN LINE OF STORMS WILL PERSIST UNTIL 8 PM OR SO THEN DISSIPATE
WITH SUNSET. STORMS WILL TEND TO BACK BUILD INTO WESTERN-CENTRAL
MA BEFORE WEAKENING. HEAVY RAIN/GUSTY WINDS AND SMALL HAIL
POSSIBLE WITH STRONGEST STORMS. AGAIN...STORM WILL DISSIPATE
AROUND OR SHORTLY AFTER 8 PM. EARLIER DISCUSSION BELOW.
---------------------------------------------------------------
THIS AFTERNOON AND TONIGHT...VFR DOMINATES MOST LOCATIONS THROUGH
SUNDAY. FOG IS POSSIBLE ACROSS THE SOUTHEASTERN PORTIONS OF THE
AREA AS MARINE FOG MOVES ONSHORE. THE HIGHEST CONFIDENCE IS ON THE
CAPE AND ISLANDS WHERE IFR CONDITIONS ARE FORECAST. LOWER
CONFIDENCE ELSEWHERE AS EXTENT OF MARINE FOG IS QUESTIONABLE. HAVE
KEPT OTHER LOCATIONS ACROSS SOUTHEAST MASSACHUSETTS AND RHODE
ISLAND IN MVFR CONDITIONS. THERE IS A LOW PROBABILITY OF A FEW
SHOWERS AND THUNDERSTORMS IN EXTREME WESTERN AND NORTHERN PORTIONS
OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING WITH BRIEF
MVFR CIGS/VSBYS...BUT THIS WILL DISSIPATE OVERNIGHT. MODERATE TO
HIGH CONFIDENCE.
SUNDAY...VFR FOR MUCH OF THE DAY AFTER ANY STRATUS/FOG BURNS OFF
IN THE MORNING. EXPECTING SOME THUNDERSTORMS...ESPECIALLY IN THE
W...BY LATE AFTERNOON. HIGH CONFIDENCE.
SUNDAY NIGHT...MVFR/IFR CONDITIONS EXPECTED IN SHOWERS AND
THUNDERSTORMS. SOME OF THESE STORMS MAY PRODUCE HAIL AND STRONG
WINDS. LOW CONFIDENCE IN TIMING AND EXTENT OF STORMS. FOG WILL
REDUCE VISIBILITIES ON THE CAPE AND ISLANDS ONCE AGAIN.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR CONDITIONS.
KBDL TERMINAL...HIGH CONFIDENCE IN BULK OF TAF. LOW CONFIDENCE IN
TIMING AND EXTENT OF EARLY SUNDAY MORNING FOG.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY...
MODERATE TO HIGH CONFIDENCE ON IFR/MVFR IN SHOWERS AND SCT TSTMS
WITH HIGHEST PROBABILITY ACROSS RI AND SOUTHEAST MA. HEAVY RAIN IS
THE MAIN HAZARD. IMPROVING NORTHWEST TO SOUTHEAST LATE MON INTO MON
NIGHT.
TUESDAY/WEDNESDAY/THU...HIGH CONFIDENCE IN DRY WEATHER AND MAINLY
VFR CONDITIONS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE THROUGH THE PERIOD.
HAVE PUT UP A GALE WATCH FOR THE EASTERN WATERS NORTH OF CAPE COD.
BUFKIT SOUNDINGS INDICATE EXCELLENT MIXING TOMORROW AFTERNOON AND
EVENING ALLOWING STRONG WIND GUSTS FROM HIGHER LEVELS OF THE
ATMOSPHERE TO MIX DOWN TO THE WATERS...PARTICULARLY NEAR SHORE.
GIVEN THE OTHERWISE PLEASANT BOATING WEATHER...FELT IT NECESSARY TO
HEIGHTEN AWARENESS OF THE POTENTIAL FOR 30 TO 40 KNOT WINDS IN THESE
AREAS. ELSEWHERE ACROSS THE WATERS...SMALL CRAFT ADVISORIES
CONTINUE FIRST ON THE SOUTHERN WATERS AND EXTENDING TO ALL WATERS
LATER TONIGHT. SEAS WILL INCREASE GRADUALLY AS HIGH PRESSURE MOVES
AWAY FROM THE WATERS. WINDS WILL INCREASE SUNDAY AHEAD OF A PRE-
FRONTAL TROUGH AND COLD FRONT. IN ADDITION...SHOWERS AND
THUNDERSTORMS ARE LIKELY SUNDAY AFTERNOON AND EVENING...BRINGING A
THREAT OF STRONG WINDS...SMALL HAIL...AND LIMITED VISIBILITY IN
HEAVY RAIN.
OUTLOOK...MONDAY THROUGH THURSDAY...
MON...
ROUGH SEAS SOUTH OCEAN WATERS GIVEN PERSISTENT SSW WINDS. VSBY
REDUCED IN HEAVY SHOWERS AND SCT TSTMS. SSW WINDS WILL SHIFT TO WNW
MON NIGHT FROM WEST TO EAST. MODERATE TO HIGH CONFIDENCE.
TUE/WED/THU...
HIGH CONFIDENCE FOR TRANQUIL BOATING WEATHER. GOOD VSBY AND FAIRLY
LIGHT WINDS WITH HIGH PRES BUILDING OVER NEW ENGLAND.
&&
.CLIMATE...
THE TEMPERATURE AT BRADLEY INTERNATIONAL AIRPORT /HARTFORD/ REACHED
92 DEGREES SO FAR THIS AFTERNOON. THIS IS THE THIRD DAY IN A ROW
THAT TEMPERATURES HAVE REACHED 90 DEGREES OR ABOVE AND THUS THEY
OFFICIALLY EXPERIENCED A HEAT WAVE.
THE TEMPERATURE AT TF GREEN AIRPORT /PROVIDENCE/ ONLY REACHED 89
DEGREES SO FAR TODAY. THIS MEANS NO OFFICIAL HEAT WAVE OCCURRED IN
PROVIDENCE.
THE TEMPERATURE AT LOGAN INTERNATIONAL AIRPORT /BOSTON/ REACHED 91
DEGREES TODAY. THIS IS THE SECOND DAY IN A ROW THAT BOSTON REACHED
90 DEGREES OR ABOVE. IF TEMPERATURES REACHED 90 DEGREES ON
SUNDAY...BOSTON WILL HAVE OFFICIALLY HAD A HEAT WAVE. HOWEVER...THE
FORECAST HIGH TEMPERATURE FOR BOSTON FOR SUNDAY IS ONLY 87 DEGREES.
THE TEMPERATURE AT WORCESTER REGIONAL AIRPORT /WORCESTER/ HAS YET
TO REACH 90 DEGREES.
FINALLY...NONE OF THESE FOUR CLIMATE SITES SET ANY RECORDS TODAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR CTZ002-003.
MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ006-007-
009>012.
NH...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR NHZ012-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 5 AM EDT MONDAY FOR
ANZ231>234.
GALE WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR
ANZ230-250-251.
SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 2 AM EDT MONDAY FOR
ANZ236.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ235-237-
254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA/RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
CLIMATE...STAFFHazardous weather outlook, Jun 1, 5:53 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 553 PM EDT SAT JUN 1 2013 CTZ004-MAZ002>005-008-013>024-026-NHZ011-RIZ001>008-022200- WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 553 PM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY AFTERNOON AND EVENING ACROSS SOUTHWEST NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. THE MAIN THREAT WOULD BE STRONG TO DAMAGING WIND GUSTS AND SMALL HAIL. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL SUNDAY NIGHT INTO MONDAY ACROSS PORTIONS OF THE REGION. THIS MAY RESULT IN SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CTZ002-003-MAZ006-007-009>012-NHZ012-015-022200- HARTFORD CT-TOLLAND CT-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 553 PM EDT SAT JUN 1 2013 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY AFTERNOON AND EVENING ACROSS SOUTHWEST NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. THE MAIN THREAT WOULD BE STRONG TO DAMAGING WIND GUSTS AND SMALL HAIL. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL SUNDAY NIGHT INTO MONDAY ACROSS PORTIONS OF THE REGION. THIS MAY RESULT IN SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ231>237-254>256-022200- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 553 PM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230-250-251-022200- BOSTON HARBOR- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 553 PM EDT SAT JUN 1 2013 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 1, 6:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
620 PM EDT SAT JUN 1 2013
MAZ004-005-026-NHZ012-015-012315-
NORTHWEST MIDDLESEX COUNTY MA-CENTRAL MIDDLESEX COUNTY MA-
NORTHERN WORCESTER MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
620 PM EDT SAT JUN 1 2013
...THUNDERSTORMS WITH HEAVY RAINFALL...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST
OF NASHUA NEW HAMPSHIRE TO 10 MILES SOUTH OF JAFFREY NEW
HAMPSHIRE...AND WAS MOVING EAST AT 35 MPH.
SMALL HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS ALONG WITH BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
NASHUA...AMHERST...MILFORD...WINCHENDON...MERRIMACK...LITCHFIELD...
PEPPERELL...HOLLIS...DUNSTABLE...BROOKLINE...ASHBY...GREENVILLE...
MASON...NEW IPSWICH...GROTON...TOWNSEND AND ASHBURNHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND POOR
DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4291 7147 4259 7144 4262 7218 4272 7200
4271 7193 4275 7193 4284 7176
TIME...MOT...LOC 2217Z 258DEG 30KT 4282 7175 4266 7207
NOCERASpecial weather statement, Jun 1, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EDT SAT JUN 1 2013
MAZ005-006-026-NHZ012-012345-
NORTHWEST MIDDLESEX COUNTY MA-CENTRAL MIDDLESEX COUNTY MA-
WESTERN ESSEX MA-EASTERN HILLSBOROUGH NH-
721 PM EDT SAT JUN 1 2013
...STRONG THUNDERSTORMS...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF THUNDERSTORMS ALONG A LINE FROM 6 MILES SOUTHEAST
OF DERRY NEW HAMPSHIRE TO 6 MILES NORTHEAST OF FITCHBURG
MASSACHUSETTS...AND WAS MOVING EAST AT 35 MPH.
THESE STORMS CONTINUE TO WEAKEN BUT MAY PRODUCE SMALL HAIL UP TO THE
SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH ALONG WITH HEAVY DOWNPOURS
UNTIL ABOUT 8 PM. THEREAFTER THE THUNDERSTORMS WILL DISSIPATE.
LOCATIONS IMPACTED INCLUDE...
LOWELL...DRACUT...PELHAM...HAVERHILL...METHUEN...MERRIMAC...
TYNGSBORO...PEPPERELL...DUNSTABLE AND GROTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND POOR
DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4284 7095 4261 7133 4260 7166 4264 7175
4277 7135 4276 7127 4274 7124 4274 7119
4280 7118 4281 7116 4282 7112 4281 7107
4283 7105
TIME...MOT...LOC 2315Z 264DEG 31KT 4279 7128 4264 7172
NOCERAThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:03 PM EDT | Gale Watch | BOX | 12 hr | |
| Jun 1, 6:20 PM EDT | Special Weather Statement | BOX | Hillsborough | 55 min |
Nearby
Special Weather Statements in Massachusetts, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.